My meds are starting to fizzle out...here I go again!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Papa Bear
Regular Member


Date Joined Feb 2006
Total Posts : 34
   Posted 10/28/2006 5:38 PM (GMT -7)   

Hey Everyone,

 

I'm currently taking Effexor XR 375mg every morning and I can sense the medication starting to fizzle out.

 

I been on meds since 1994

Zoloft...Celexa...Wellbutrin = about killed me

Past 18 months...Efexxor.

 

Until recently Efexxor has really worked well...except for the sexual side effects.

 

Anyway I'm sick and tired of taking meds, but knowing how bad I feel not being on them really outweighs the fact that I'm fed up with anti-depressants...I wonder what my doctor is going to recommend next?

 

 

I wish our brains had a reset button!...I would like to experience normality again...come to think of it, what is normal?

 

Well sorry for feeling bad about myself...I know there are people suffering much worse than I am...I just had to vent.

 

 

 

 

 

"GO BEARS"  scool   

 

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 10/29/2006 6:49 AM (GMT -7)   

Hi Papa Bear, It is nice to see you back.  I am sorry that your Effexor is pooping out on you, I take it too at 225mg dosage and that too is my greatest fear...when it is going to quit on me.  If your up to 375mg than you know your at one of the highest recommended doses so doc most likely wont add to it.  Unless, he puts another antidepressant on top of it to boost its effect which can help.  There are also two newer meds on the market Lexapo and Cymbalta which are showing to have some pretty good results.

I too have been on meds forever and wish I had that reset button you talk about...it would be nice in that perfect world.  I know I cant live without an antidepressant my depression is too extreme for that....and I dont remember normal.

Talk to your doc before it gets too bad, you know the drill I'm sure.... :-)   We are always here, dont be such a stranger.


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


Sunshine Superman
Regular Member


Date Joined Aug 2003
Total Posts : 218
   Posted 10/29/2006 12:19 PM (GMT -7)   
You're not the only one in a tizz when your medication has ceased to have its effects. I've been off work now for some six or seven weeks to date as the Lofepramine stopped working and I was getting dizzy and dazed spells and having long periods of being unable to think straight or clearly. My GP tried me on Citalopran for three weeks but the effects of that were so bad I came off that on Tuesday of last week and she decided that I should try the Lofepramine again and that the three weeks off it might/could mean that it would work for me again. Been on that now for some five days so far. Will keep you informed. Certainly the bad side effects of the citalopran have now more or less vanished (panic attacks, very blurred vision and difficulty in focussing, and  the 'sexual side effects' you mention. redface
 
Bloody drugs - if we have to take them at least let them come without a use-by or sell-by date!! nono
 
just keep this a secret from me ol' enemy Lex Luthor or he'll stop trying (so far without success) to synthesise Kryptonite and start mass producing Citalopran to use against me. How could I pull people from a blazing building, for example, if I couldn't even see them clearly? And Lois Lane wouldn't be happy if she couldn't coax a rise out of me in the bedroom... redface
 
 
SS
'Consistency is the hobgoblin of little minds' - Emerson


Rianna
Regular Member


Date Joined May 2005
Total Posts : 366
   Posted 10/29/2006 4:17 PM (GMT -7)   
Have you had your thyroid checked? A simple blood test (TSH) can be performed to let you know if your thyroid is overactive/underactive. An underactive thyroid can cause depression, lack of joy or excitement, irritability, tiredness and sluggish feeling. If your thyroid is overactive or underactive they will put you on medication. It is a very small hormone tablet. This is my second day on Synthroid (I have an underactive thyroid) and I have noticed a huge improvement in my mood and energy level (I am also on Remeron - antidepressant). I am feeling so much better on the Synthroid (Levothyroxine).

Also, our diets can have a lot to do with how we are feeling. I read that wheat products can cause depression. Some good foods for depression is strawberries, walnuts (good source of Omega 3), fish (such as Mackeral or Tuna Fish - three times a week) or fish liver oil - I take the lemon flavored Cod liver oil - pleasant taste, turkey and Yogurt.

Papa Bear
Regular Member


Date Joined Feb 2006
Total Posts : 34
   Posted 10/31/2006 12:56 AM (GMT -7)   
Hey everyone,

Good replies...I really appreciate them.

els yes I sure know the drill...I'm going to ask my doctor about Lexapo and Cymbalta....Thank you for the heads up.

Sunshine Superman your secret will be kept...I hope lois is happy...Thanks Mang!

Rianna,

I have my blood checked pretty regularly...I've inquired about my thyroid after reading that there is a link to deppression...my mother has an overactive thyroid so I thought maybe mine was...my thyroid is just fine.

In regards to diet and deppression, I have been doin some research "reading" about the links...but nothing about wheat products...he!! I live on wheat products....I started taking Omega 3 a few weeks ago along with Flaxseed oil and Garlic pills...the garlic is for my cholesterol which I've trying to get down...so far so good...my cholesterol is now below 250...back in June of this year it was 277...I have until December to get below 220 or better...if not my doc is going to put me on lipator or something.

Interesting about the link of wheat foods and deppression...seriuosly my whole family are wheat addicts...cereals, hot cereals and breads...I will also try the different fish oils.

Take care everyone

Dan

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 10/31/2006 6:23 AM (GMT -7)   

I am wondering why wheat products would have a link to depression...especially if they are whole grain wheat.  I changed my diet about 2 years ago from eating refined flour products to whole grains which includes wheat and havent noticed any problems or changes with my depression.  Also, whole grains are highly recommended for lowering cholesterol levels and maintaining healthly hearts.  Granted we have to read the packages as some products say they are whole grain but are made with refined flours or the grain has been broken up...very deceving. 

I have several heart problems (pacemaker, septal defect) so my cardiologist was the one who recommended the diet change...which was really good infact as I lost a few pounds in the process.  I too take flaxseed oil but in caplet form twice a day.  Havent tried the garlic though...but I am from Italian family and most likely get lots of garlic from the foods I eat anyhow....LOL!


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 10:55 PM (GMT -7)
There are a total of 2,735,177 posts in 301,280 threads.
View Active Threads


Who's Online
This forum has 151384 registered members. Please welcome our newest member, Effieadler009.
228 Guest(s), 4 Registered Member(s) are currently online.  Details
bluelyme, 0311, NM12, Atomium7


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer